MAUDE Adverse Event Report: SURGICAL SPECIALTIES CORPORATION SHARPOINT; :2DSL6 10-0 BKMONO NYL 12"/30CM

SURGICAL SPECIALTIES CORPORATION SHARPOINT; :2DSL6 10-0 BKMONO NYL 12"/30CM
Model Number A7770N
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 10/26/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The actual device not available for review, sterile devices from the same lot not available for testing/review.No retains available for review.No photos of the incision were provided.A review of the device history records confirmed there were no quality issues noted throughout the incoming inspection of raw material suture, manufacturing of the finished good, in-process or final inspection process.Sutures are time-consuming to place, can induce astigmatism, may require removal and often cause conjunctival hemorrhage.Additionally, they can be a nidus for infection, inflammation and neovascularization.Wounds closed with sutures also have been known to leak.Without receiving details regarding the procedure performed, placement of the suture, the surgeon's technique or photos of the leaking wound, receiving sutures from the same lot to review/test, a definitive root cause cannot be determined at this time.
 
Event or Problem Description
The patient was hospitalized after being diagnosed with cataract and glaucoma within both eyes.On (b)(6) 2020, combined surgery of glaucoma and cataract were performed on the patient.Liquid leakage was detected after suturing and another suturing process was immediately performed.No leakage was detected after the second suturing process.

Brand Name
SHARPOINT
Common Device Name
:2DSL6 10-0 BKMONO NYL 12"/30CM
Manufacturer (Section D)
SURGICAL SPECIALTIES CORPORATION
corredor tijuana rosarito 2000
#24702-b ejido francisco villa
tijuana 22235
MX  22235
MDR Report Key11638985
Report Number3010692967-2021-00012
Device Sequence Number16919065
Product Code GAB
UDI-Device Identifier10848782010735
UDI-Public(01)10848782010735(17)220831(10)AABQ757
Combination Product (Y/N)Y
Initial Reporter CountryCH
PMA/510(K) Number
K903029
Number of Events Summarized123
Summary Report (Y/N)Y
Serviced by Third Party (Y/N)Y
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 04/08/2021
Report Date (Section F) 03/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/17/2022
Device Model NumberA7770N
Device Lot NumberAABQ757
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date10/26/2020
Device Age44 MO
Event Location Hospital
Date Report to Manufacturer03/25/2021
Type of Report(Section G)Fifteen-Day
Initial Date Received by Manufacturer 03/25/2021
Initial Report FDA Received Date04/08/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age71